Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 64, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 19, 2014, 9:51 PM CDT. It took effect at Oct 19, 2014, 10:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2014, 9:51 PM CDT (02:51 UTC)
- In effect from
- Oct 19, 2014, 10:00 PM CDT
- Expired
- Oct 20, 2014, 4:06 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
036 WHUS73 KGRB 200251 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 951 PM CDT SUN OCT 19 2014 ......GUSTY SOUTHWEST WINDS AND BUILDING WAVES THROUGH LATE TONIGHT... ..AN APPROACHING FRONTAL SYSTEM WILL PRODUCE GUSTY SOUTHWEST WINDS THROUGH LATE TONIGHT...THAT WILL BE A HAZARD TO SMALL CRAFT. LMZ541-201000- /O.CAN.KGRB.SC.Y.0063.000000T0000Z-141020T0900Z/ /O.NEW.KGRB.SC.Y.0064.141020T0300Z-141020T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 951 PM CDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT MONDAY. * SOUTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED THROUGH LATE TONIGHT...THEN EASE AFTER MIDNIGHT. * WAVES OF 3 TO 5 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-200400- /O.CAN.KGRB.SC.Y.0063.000000T0000Z-141020T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 951 PM CDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ542-201000- /O.NEW.KGRB.SC.Y.0064.141020T0300Z-141020T1000Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- 951 PM CDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT MONDAY. * WINDS...SOUTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED THROUGH LATE TONIGHT...THEN EASE AFTER MIDNIGHT. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
325 WHUS73 KGRB 200906 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CDT MON OCT 20 2014 ...WINDS AND WAVES HAVE DIMINISHED... .THE GUSTY SOUTH WINDS THAT PRODUCED LARGE WAVES HAVE DIMINISHED. LMZ541-542-201015- /O.CAN.KGRB.SC.Y.0064.000000T0000Z-141020T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- 406 AM CDT MON OCT 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED EARLY TODAY. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TODAY. THEY COULD APPROACH SMALL CRAFT CRITERIA THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 6:36 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 19, 6:36 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 636 PM CDT SUN OCT 19 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 319 PM CDT SUN OCT 19 2014 SHOWERS/SPRINKLES DEVELOPED AHEAD OF A SURFACE BOUNDARY ASSOCIATED WITH A LOW PRESSURE SYSTEM...IN NORTHWEST FLOW ALOFT...THAT SHOULD PASS NORTHEAST OF WISCONSIN. THE 12Z GRB SOUNDING INDICATED PLENTY OF DRY AIR BELOW 400MB AND PRECIPITABLE WATER OF ONLY 0.24 INCH...THOUGH KMPX..KINL AND CWPL SOUNDINGS LOOKED PRETTY SATURATED WITH PW VALUES OF 0.7 TO 0.8 INCH. THE GRB RADAR SHOWED AN AREA OF 20+ DBZ ECHOES MOVING THROUGH THE AREA BUT SURFACE PLOTS INDICATED UNRESTRICTED VISIBILITIES WITH LIGHT RAIN. THERE WAS ALREADY SOME CLEARING IN NORTHWEST WISCONSIN LATE THIS AFTERNOON THOUGH BUFKIT TIME/HEIGHT PLOTS FROM NAM/SREF/GFS APPEARED TO INDICATE CLOUDS HANGING AROUND THROUGH MONDAY...WITH LOW LEVEL MOISTURE INCREASING SIGNIFICANTLY LATE THIS AFTERNOON/EVENING. A PRETTY STRONG SHORT WAVE WAS FORECAST TO PASS THROUGH WISCONSIN BETWEEN 06Z AND 12Z BUT QPF WAS SHOWN WELL AHEAD OF THE TROUGH. SOME OF THE MODELS HAD SCATTERED QPF BEHIND THE MAIN AREA OF PRECIPITATION ON MONDAY. THERE IS SOME UPPER DIVERGENCE WITH THE LEFT EXIT REGION OF AN UPPER LEVEL JET MAX. COLDER AIR MOVES IN BEHIND THE DEPARTING SYSTEM BUT WATER TEMPERATURES...ACCORDING TO GLERL...ON LAKE SUPERIOR WERE MAINLY IN THE 8C TO 10C RANGE. TEMPERATURES AT 850MB WERE FORECAST TO BE NO COLDER THAN ABOUT -2C DURING THE DAY ON MONDAY. DELTA-T VALUES OF 10 TO 12 WOULD NOT APPEAR TO SUPPORT ANY LAKE EFFECT PRECIPITATION. DUE TO ALL THE UNCERTAINTY IN THIS FORECAST...HAVE TRIED TO STICK CLOSE TO THE PREVIOUS FORECAST AND ALSO MESH GRIDS WITH THOSE OF SURROUNDING OFFICES. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 319 PM CDT SUN OCT 19 2014 MAINLY DRY AND MILD CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A SHEARED VORT MAX AND JET STREAK WILL AFFECT FAR EASTERN WI AND LAKE MICHIGAN ON MONDAY NIGHT...WITH MOST OF THE DYNAMICS REMAINING TO OUR EAST. ASIDE FROM A FEW SPRINKLES NORTH AND EAST... DRY CONDITIONS SHOULD PREVAIL. WITH A THERMAL TROF STILL IN PLACE OVER THE REGION...AND ABUNDANT LLVL MOISTURE...EXPECT MOSTLY CLOUDY SKIES TO PREVAIL THROUGH THE NIGHT. THE LOW CLOUDS ARE EXPECTED TO LINGER AT LEAST INTO TUESDAY MORNING BEFORE MIXING OUT...AS MODELS ONLY SHOW A GRADUAL DECREASE IN LLVL RH. CLOUD COVER WILL KEEP MIN TEMPS FROM TANKING ON MONDAY NIGHT...WITH 30S AND LOWER 40S ANTICIPATED. NEAR NORMAL READINGS IN THE UPPER 40S TO MIDDLE 50S SHOULD OCCUR ON TUESDAY. ANTICIPATING MORE WIDESPREAD CLEARING TUESDAY NIGHT AS VERY DRY CANADIAN AIR (H8 DEW POINT DEPRESSIONS OF 30-40 C) ADVECTS INTO THE REGION. HAVE LOWERED MIN TEMPS SEVERAL DEGREES ON TUESDAY NIGHT. BRIGHT SUNSHINE AND MIXING THROUGH 900-875 MB SUPPORTS HIGHS IN THE MIDDLE TO UPPER 50S ON WEDNESDAY. AN APPROACHING WEAK UPPER TROF AND FRONTAL BOUNDARY MAY BRING A SMALL CHANCE OF SHOWERS TO FAR NC WI LATE WED NGT...AND TO THE NW HALF OF THE FCST AREA ON THURSDAY. ULTIMATELY... IT APPEARS THAT THE FRONT WILL WASH OUT BEFORE PCPN HAS A CHANCE TO REACH EASTERN WI. MODELS ARE NOT IN VERY GOOD AGREEMENT ON THE UPPER FLOW PATTERN AND TEMPERATURE TRENDS LATE IN THE WEEK...WITH THE ECMWF MORE AMPLIFIED ALOFT AND MORE AGGRESSIVE WITH A COLD FRONTAL PASSAGE ON SATURDAY. GIVEN THE DIFFERENCES...STAYED FAIRLY CLOSE TO THE MODEL BLEND DURING THAT PERIOD. DID OPT TO RAISE MAX TEMPS A FEW DEGREES ON FRIDAY...AND WE MAY NEED TO MAKE EVEN BIGGER UPWARD ADJUSTMENTS ON SATURDAY IF THE FRONT IS WEAKER OR SLOWER THAN EXPECTED. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 635 PM CDT SUN OCT 19 2014 ISOLATED SHOWERS OR SPRINKLES WILL END EARLY THIS EVENING AS A WARM FRONT LIFTS NORTHEAST OF THE AREA. A TROUGH OF LOW PRESSURE WILL THEN SLIDE OVER THE AREA TONIGHT SHIFTING WINDS FROM SOUTHWEST TO WEST. SINCE THE AIR MASS IS DRY...VFR CONDITIONS ARE EXPECTED TO PERSIST. AN UPPER DISTURBANCE JUST NORTH OF MINNESOTA LATE SUNDAY AFTERNOON WILL DROP INTO THE GREAT LAKES REGION LATE TONIGHT INTO MONDAY. MVFR CIGS WILL BEGIN TO SPREAD INTO NORTHERN WISCONSIN OVERNIGHT AS COLDER AIR POURS OVER LAKE SUPERIOR ON NORTHWEST WINDS. THESE MVFR CIGS MAY BRIEFLY SPREAD INTO PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN ON MONDAY AS THE UPPER DISTURBANCE TRACKS OVER THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......KIECKBUSCH AVIATION.......TDH
Hazardous weather outlook, Oct 19, 2:38 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 238 PM CDT SUN OCT 19 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 238 PM CDT SUN OCT 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-201945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 238 PM CDT SUN OCT 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTH TO SOUTHWEST WINDS AND HIGH WAVES WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES MAY RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING. MG/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:33 PM CDT | Small Craft Advisory | GRB | 21 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.